Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jan 27, 2025, 1:11 AM PST for San Diego County, California. It was in force for 109 min.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2025, 1:11 AM PST (09:11 UTC)
- Expired
- Jan 27, 2025, 3:00 AM PST
- In force
- 109 min
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WHUS46 KSGX 270911 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 111 AM PST Mon Jan 27 2025 CAZ043-271100- /O.NEW.KSGX.BH.S.0001.250127T0911Z-250127T1100Z/ San Diego County Coastal Areas- 111 AM PST Mon Jan 27 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WHAT...Lightning strikes on the beach. * WHERE...San Diego County Coastal Areas between Camp Pendleton and Del Mar. * WHEN...Until 3 AM PST early this morning. * IMPACTS...Lightning striking unsheltered beach visitors and objects which could produce serious injury or damage. * ADDITIONAL DETAILS...Lightning is expected to strike the beaches as a band of thunderstorms moves through the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 26, 9:00 PM PST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 26, 9:00 PM PST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
900 PM PST Sun Jan 26 2025
.SYNOPSIS...
A weather system will continue to bring cool and showery weather
through Tuesday. This includes rain and a chance of thunderstorms
for the coast and western valleys, along with modest accumulating
snowfall above 5,000 feet. Drier and continued cooler weather
will continue through the rest of the work week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Key Messages:
- Widespread showers and a 10-15% chance of thunderstorms
overnight with isolated rainfall rates up to 0.40"/hr.
- Snow levels near 4000-4500 lowering to 3500-4000 ft by Monday
morning, potentially impacting travel along I-15 through the
Cajon Pass.
- Showers becoming more isolated and lighter Monday afternoon,
tapering off by Tuesday morning.
Evening update...
Another band of more organized showers is moving eastward into the
coastal areas this evening. Rainfall rates are mostly 0.10"/hr or
less within the band, with one station reporting rates up to
0.30"/hr in Oceanside. So far detected lightning strikes have
remained over LA/Ventura/Kern Counties, where the upper level cold
core is currently placed. Thunderstorm chances of 10-15% remain in
the forecast for tonight as the cold core moves overhead, aiding
with destabilization. Any thunderstorms that develop could produce
brief, heavy rain and small hail. Other big concern for tonight
is the lowering snow levels in the San Bernardino Mountains/Mojave
Desert as the low level flow turns northeasterly and brings in
slightly cooler air. Snow levels are still forecast to fall to
3500-4000 ft in these locations, low enough for at least falling
snow in the Cajon Pass and along the desert foothills, including
parts of Phelan and Hesperia. Low confidence in how much snow
accumulation will actually occur since showers will be hit- or-
miss. A Winter Weather Advisory remains in place for the high
deserts, though the more populated areas such as Victorville,
Adelanto, and Apple Valley will likely miss out.
Previous discussion...
The center of the low will push inland by Monday morning, bringing
in drier air behind it. This will decrease chance for rainfall
toward the coast and western valleys, but orographic lift will
continue to maintain a better chance of light rain/snow in
foothills and mountains. As the low pushes into Arizona, leftover
clouds from northerly flow aloft may produce some light showers
early Tuesday, looking to see the best chance across San Diego
County. Sunshine will come back in across Orange County, the
Inland Empire, and high desert, but clouds may linger for areas
further south and east. Cool weather will continue today and
Monday, with highs near 10 degrees below average. Some places who
see the sun Tuesday will warm a bit more, but still near 5 degrees
below average. Tuesday morning will be the coolest morning of
this event after the low departs, where western valleys will cool
to the 30s, locally below freezing. This will lead to patchy frost
for areas that are wind sheltered.
Models are in good agreement on progressing the area of low
pressure mentioned above further to the east by Wednesday, where
shower activity will diminish as we welcome more sunshine. The
system may elongate, keeping heights lower over the area, so not
much warming looks to take place. An area of high pressure to our
southwest will begin to strengthen by Thursday into Friday.
Heights rise some, so subtle warming will occur. Most areas west
of the mountains into the high desert will make it into the 60s
with lower 70s across the Coachella Valley. A majority of model
guidance further strengthens the high pressure system into the
weekend, moving closer to Southern California. NBM guidance was
used to portray a further warming trend with some areas west of
the mountains possibly getting into the low 70s and 50s in the
mountains.
A deep area of low pressure will be forming off the coast to our
northwest by the latter half of the week, which will bring a high
chance for rainfall across far Northern California into the
Pacific Northwest. This trough may become strong enough to dip
farther south closer to our region by early next week, but
confidence on the placement of this system and if it will bring us
any more wet weather as we enter the month of February is low at
this time.
&&
.AVIATION...
270445Z...A few waves of SHRA will continue to move northeast
through the region tonight and early Monday morning, bringing light
to moderate precipitation generally, with locally heavier
precipitation embedded. SHSN in the mountains, especially higher
elevations generally above 4000ft. VIS will dip to 2-4 SM under
heavier showers at lower elevations and 0-2 SM in the mountains.
Cloud bases will continue to be variable between 2000-6000 ft MSL
overnight. Conditions improve Monday morning for most areas as
showers become isolated through the remainder of the day, but more
widespread showers will likely linger in San Bernardino/northern
Riverside counties through the afternoon. Mountain fog and terrain
obscuration continue through Monday afternoon.
NWS San Diego is aware of limited communications of observations
from KTRM since January 8th. We are working with the FAA to address
this issue.
&&
.MARINE...
Low pressure aloft will bring occasional showers through Tuesday,
with isolated thunderstorms possible tonight through early Monday.
Thunderstorms will be accompanied by lightning and could contain
locally gusty and erratic winds. Weak to occasional moderate onshore
flow will prevail most of this week. A Marine Weather Statement is
in effect and contains more details.
&&
.BEACHES...
There is a 15% chance of a thunderstorm at any beach location
through early Monday. Cloud-to-ground lightning strikes and brief
gusty winds could accompany any thunderstorm that develops.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 4 PM PST Monday for Riverside County
Mountains-San Bernardino County Mountains.
Winter Weather Advisory until 4 PM PST Monday for San Diego
County Mountains.
Winter Weather Advisory until 10 AM PST Monday for Apple and
Lucerne Valleys.
PZ...None.
&&
PUBLIC...SS
AVIATION/MARINE/BEACHES...CSPThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 6:37 PM PST | Special Weather Statement | SGX | Orange | 23 min |
| Jan 26, 7:17 PM PST | Special Marine Warning | SGX | 43 min | |
| Jan 27, 1:03 AM PST | Special Marine Warning | SGX | 42 min | |
| Jan 27, 1:35 AM PST | Special Marine Warning | SGX | 26 min | |
| Jan 27, 5:09 AM PST | Special Marine Warning | SGX | 66 min | |
| Jan 27, 6:18 AM PST | Special Marine Warning | SGX | 42 min | |
| Jan 27, 8:48 AM PST | Special Marine Warning | SGX | 42 min | |
| Jan 27, 9:16 AM PST | Special Marine Warning | SGX | 44 min |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.